MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556581
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(initial reporter address): (b)(6).(b)(4).A visual examination of the device revealed the ptfe peeled in the middle section of the jagwire,therefore, the complaint was confirmed.In addition, the guidewire was bent at the distal section.It is likely that the failure modes observed have been caused due to interaction with the sphincterotome or when the jagwire was being inserted into a non boston scientific duodenoscope device.If extra force was applied during usage of the jagwire or if the guidewire was exposed to the voltage applied to sphincterotomy device during procedure, this could have lead to the ptfe peeling.Based on the information available and the analysis performed, the investigation conclusion code for the complaint will be documented as adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available this device was used per the instructions for use (ifu).
 
Event or Problem Description
It was reported to boston scientific corporation that jagwire guidewire was used in the biliary system (papilla) during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2020.According to the complainant, during the procedure, when papilla was cut with a sphincterotome and guidewire was inserted in the non boston scientific duodenoscope, the ptfe peeled.This happened with seven jagwires.The procedure was cancelled based upon no additional stock available.There were no reported patient complications as a result of this event.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10817095
Report Number3005099803-2020-05172
Device Sequence Number1926382
Product Code OCY
UDI-Device Identifier08714729339151
UDI-Public08714729339151
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Model NumberM00556581
Device Catalogue Number5658
Device Lot Number0025105347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1